Just had to post these gorgeous flowers that my lovely neighbor brought me just prior to me leaving to get my blood drawn. She got these flowers at the local farmer's market. God Bless Her!
Well here is the update. I just completed my first treatments (1 super infusion of Avastin on 8/12 + 14 pills = 2 weeks of Etoposide 8/11 - 8/24) Granted I did skip 3 days, but I took all of them! The Etoposide taken orally for 2 weeks, then 1 week off was the most difficult to deal with.
The Etoposide is supposed to cause hair loss and knocking on hard wood, I have noticed my hair thinning just a little bit. Not much, but my skin color is pretty pale.
I decided in order to prep for the hair loss and basically become more psyched is to not shave my legs, under arms or bikini line, eyebrows and even hair above my lips. So far, I am starting to look like a real bonafide hippy chick. My legs are getting darn pretty hairy and I don't know if my eye site is just bad, but I don't notice too much hair on my arm pits, just a little. My eyebrows are also allowed to grow into unibrow if they want to be! My husband really loves my big bush, so NO complaints from him just yet! So yes, the hair is still growing all over for right NOW!
My hair could fall out after the next cycle or any day now. I remember the first cycle of Carbo and Taxol that my hair fell out around the 19th day and it was right before Christmas.
Now here is a sad photo my husband took of me when my hair fell out the first time (12/02). I'm crying in this photo because it is a sad day on the reality of cancer. You can see just how dead my hair is as it had come out in handfuls. It wasn't the end of the world, but it did add more insult to injury.
Another serious side effect with the Etoposide is very painful abdominal cramping most because the pill goes into my stomach where it has to sit there while my body tried to figure out what to do with it. The pill is very corrosive so sometimes I have this really bad metal taste in my mouth. Then I feel like I have razor blades in my stomach as my intestines try very hard to move those razor blades through my intestines. Of course pot helps me get rid of this pain, so no worries there. Problem, solution! That makes me happy. I also laugh at myself as I do stupid things throughout the house. In all I didn't do anything dangerous to myself or others except drink my nasty PediaSure!
Every evening no matter what, I still get an abdominal blockage for which we have to handle in the most natural way possible or I could end up in the emergency room getting my stomach pumped (ng tube). We have to avoid it in the best way we know how. It's extremely painful to experience and I can still hear loud noises in my intestines. I plan to record those sounds once I get a stethoscope so that you too can witness those sounds. (I don't have one yet!)
BLOOD TEST TODAY
In order to prep myself for my next infusion (Tuesday, September 2nd 12:15pm), I had to go and get a blood test. Blue Belle came with me and wore her official working vest. She was a good girl the whole time and just sat by my side watching everything. I even got a photo of her being patient and walking by my side and then of me getting a blood sample. Of course all of the Flabatomists(sp), had to come over and get a better look and a handful just dug into the soft pretty fur. She smiled gently at each of them but just continued to watch me as my blood was drawn.
Not that this is a terribly interesting photo, it did help ease some fears of getting my vein stuck with a needle.
I can't wait to get a real camera and that will be when every Ritz Camera decides to send me my back ordered Nikon D80. Once I do get that camera, there will be much better quality photos in each of my posts. Too bad I only have this crappy Canon S500. Some photos appear pink at times and I can't for the life of me figure out how to fix that. No more worries about crappy cameras. More later!
Speaking Out About NIH Budget Cuts
2 weeks ago